Beechams Max Strength All In One Hot Cranberry And Blackcurrant Powder For Oral Solution
HOT CRANBERRY & BLACKCURRANT
Powder For Oral Solution Paracetamol, Phenylephrine, Guaifenesin
Read all of this leaflet carefully before you take this medicine because it contains important information you need to know. This medicine is available without prescription, however you still need to use this product carefully to get the best results from it.
• Keep this leaflet as you may need to read it again.
• Ask your pharmacist if you need more information or advice.
1. What is this medicine and what is it used for?
This medicine contains:
• paracetamol which is a pain reliever (analgesic) and helps reduce your temperature when you have a fever
• guaifenesin which is an expectorant to help loosen phlegm
• phenylephrine which is a decongestant to reduce swelling in the passages of the nose to help you breathe more easily
This medicine provides relief from the symptoms of colds and flu with chesty cough, including feverishness and chills, headache, sore throat pain, aches and pains, nasal congestion, sinusitis and its associated pain, and acute nasal catarrh.
2. Is this medicine suitable for you?
Do not take this medicine:
if you are allergic to paracetamol, guaifenesin, phenylephrine or any of the other ingredients (see section 6)
if you have kidney or liver problems (including alcoholic liver disease), overactive thyroid, diabetes, high blood pressure or heart disease
• if you have glaucoma or phaeochromocytoma
• if you are taking beta blockers (e.g. atenolol), tricyclic antidepressants (e.g. imipramine or amitriptyline) or if you are taking or have taken in the last two weeks monoamine oxidase inhibitors (MAOIs) prescribed for depression.
Do not take anything else containing paracetamol while taking this medicine Do not take with any other flu, cold, decongestant products or cough suppressants.
Take special care with this medicine
• This medicine may cause dizziness. If affected do not drive or operate machinery.
Ask your doctor before you take Beechams Max Strength All in One Hot Cranberry & Blackcurrant:
• if you have an enlarged prostate gland
• if you have have a blood vessel disease such as Raynaud's Phenomenon
• if you have heart or circulation disease
• Contains aspartame (E 951), a source of phenylalanine equivalent to 50 mg per sachet. May be harmful for people with phenylketonuria.
• if you have diabetes mellitus. Each dose contains 4 g of sucrose
• if you have asthma or chronic cough
• if you are on a controlled sodium diet. Each dose contains 117 mg of sodium.
Taking other medicines:
Talk to your doctor or pharmacist before taking Beechams Max Strength All in One Hot Cranberry & Blackcurrant if you are taking any prescribed medicines; particularly metoclopramide or domperidone (for nausea [feeling sick] or vomiting [being sick]) or ergotamine and methylsergide (for migraine) or colestyramine (to lower blood cholesterol), or drugs to lower blood pressure, appetite suppressants or stimulants, drugs to treat depression such as tricyclic antidepressants (e.g. amitriptyline) or heart disease (e.g. digoxin) or if you take blood thinning drugs (anticoagulants e.g.warfarin).
Pregnancy and breast-feeding
Talk to your doctor before taking this product if you are pregnant or breast feeding.
Information about some of the ingredients in this medicine:
Contains 4 g sucrose (sugar) per sachet.
3. How to take this medicine
Empty the contents of one sachet into a mug. Half fill with very hot water. Stir well. Add cold water as necessary and sugar if desired.
a Adults, the elderly and children 16 years and over:
1 sachet every 4 to 6 hours, as required. Do not take more than 4 sachets (4 doses) in any 24 hour period.
Do not give to children under 16 years.
Do not exceed the stated dose. Do not take Beechams Max Strength All in One Hot Cranberry & Blackcurrant for more than 7 days unless your doctor tells you to.
If your symptoms persist or worsen, you must see a doctor or pharmacist.
Talk to a doctor at once if you take too much of this medicine, even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage.
4. Possible side effects
Like all medicines, Beechams Max Strength All in One Hot Cranberry & Blackcurrant can have side effects, but not everybody gets them. A small number of people have had side effects.
Stop taking this medicine and tell your doctor immediately if you experience:
• Allergic reactions which may be severe such as skin rash and itching sometimes with swelling of the mouth or face or shortness of breath.
• Skin rash or peeling, or mouth ulcers.
• Breathing problems. These are more likely if you have experienced them before when taking other painkillers such as ibuprofen or aspirin.
• Unexplained bruising or bleeding.
• Reoccuring fevers or infections.
• Nausea, sudden weight loss, loss of appetite and yellowing of the eyes and skin.
• Visual disturbances. This is rare but is more likely in those with glaucoma.
• Unusually fast pulse rate or a sensation of an unusually fast or irregular heartbeat.
• Difficulty passing water. This is more likely to occur in men with an enlarged prostate gland.
The following side effects may also occur. Tell your doctor if you get them.
• Raised blood pressure, headache, dizziness, difficulty sleeping, nervousness, anxiety, diarrhoea or sickness.
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.
5. How to store your medicine
Keep out of the sight and reach of children.
Do not use this medicine after the 'EXP' date which is stated on the carton and sachet.
Do not store above 25°C.
6. What is in this medicine?
Active ingredient: Each dose contains Paracetamol 1000 mg, Phenylephrine Hydrochloride 12.2 mg and Guaifenesin 200 mg.
The other ingredients are: silica colloidal anhydrous, maize starch, sucrose, sodium citrate, citric acid, aspartame (E 951), saccharin sodium (E 954), cranberry blackcurrant flavour and natural grapeskin red colour.
This product is a grey to purple fine powder with a cranberry & blackcurrant odour. Each pack contains 5 or 10 sachets. Not all pack sizes may be marketed.
7. Who makes this medicine?
The marketing authorisation holder is GlaxoSmithKline Consumer Healthcare, Brentford, TW8 9GS, U.K., and all enquiries should be sent to this address.
The manufacturer is SmithKline Beecham SA, Ctra de Ajalvir, Km 2500,
28806 Alcala de Henares, Madrid, Spain.
Beechams is a registered trade mark of the GSK group of companies.
Text Revised: March 2014.